Virginia, 2017Flash Flood and Flooding in Virginia, April 22 to 28, 2017
April 22 to 28, 2017 · NWS RNK · 16 events in 13 counties and zones
S. 25 per hour) as the upper low drifted very slowly eastward from the lower Mississippi Valley toward the southeastern states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $587,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several waves of low pressure moved across the area as an upper level low closed off over the southeastern U.S. Signiifcant rainfall began early on April 22nd over far southwest Virginia and the rainfall persisted on and off over the next four days with mainly moderate rates (0.10 to 0.25 per hour) as the upper low drifted very slowly eastward from the lower Mississippi Valley toward the southeastern states. 24-hour totals ending 12z (0700 EST) on the 23rd ranged from less than 0.50 inches over the James River basin up to 1.25 to 1.75 across parts of the Roanoke, New and Dan basins. The heaviest rains April 23-24 fell across the western and central river basins with amounts ranging from 2 to 5 inches. Another 1 to 3 inches with isolated higher amounts fell mainly across the foothills and piedmont in the next 24-hours. Storm total rainfall for the four-day period ending at 12z (0700 EST) on the 25th ranged from 3 to 9+ inches with highest amounts in parts of the Blue Ridge mountains and foothills in Patrick, Carroll and Henry counties. Busted Rock #2 IFLOWS (BUEV2) led the way with 9.53 over the 4-day period. Widespread small stream flooding resulted with numerous larger rivers that approached or exceeded flood stage including portions of the Clinch, New, Roanoke and Dan rivers. Return frequency intervals for the flooding were generally in the 5-year to 10-year range (0.20-0.10 annual exceedance probability), but close to 20-year (0.05 AEP) in the lower Dan River. Numerous roads were closed by flooding in at least a dozen counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 22, 6:47 AM EST, 13 minutes earlier.
Area forecast discussion, Apr 22, 6:47 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
747 AM EDT Sat Apr 22 2017
.SYNOPSIS...
A frontal boundary will stall out across our area through
Saturday with several waves of low pressure moving along it.
Will see a wet pattern with periods of moderate to heavier
showers through Monday morning. The front moves southeast by
Sunday night into Monday, with high pressure building in
Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 320 AM EDT Saturday...
Forecast still looking wet, but timing of front moving southward
into NC has slowed and will have to wait for deep convection and any
sfc wave to move east of the piedmont this afternoon to sink the
front further south. With this in mind, have upped temperatures a
little in the southern 2/3rds of the CWA, despite the fact that we
will be mostly cloudy to overcast with occasional showers. With
increase in temps, thunderstorm chance start to increase further
north. CAMs showing some decent deep convection forming along/near
the Blue Ridge by early afternoon thine shifting east to the
piedmont by 21z. The Storm Prediction Center has bumped the marginal
risk northward to give most of the CWA an isolated svr threat.
Severe parameters point toward potential supercell/multicell
structures given the frontal boundary and shear in place, though
thermodynamics and shear are not that great, cannot rule out
isolated wind damage threat, especially southeast toward
Danville/Yanceyville. The bigger concern will be heavy rainfall.
Fortunately most of the rain yesterday and this morning has not been
constant. Heavier amounts did fall over the Mountain Empire into the
NC mountains, and this will need to be watched later today. At the
moment think enough of a break between this mornings activity which
is light, and convection this afternoon to allow the rain to soak
into the ground and cause any streams to recede. As convection
forms, a flash flood watch may be needed if storms train any, though
storm motion looks to be accelerated enough to prevent long duration
heavy rainfall.
Look for a southward shift in showers this evening, then as next
upper trough moves east into West TN while sfc low shifts to east TN
a gradual shift northward may take place though all of the CWA
should see rain in this time frame. Any thunderstorms will be fading
after early evening in the south. With wedge front sinking southward
this evening, an uptick in northeast winds will occur, especially in
the piedmont/foothills of VA. Lows tonight will be cooler in the mid
40s to lower 50s.
Rainfall amounts today/tonight will average around 1 inch, with
locally higher amounts likely to 1.5 to 2 inches possible.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 330 AM EDT Saturday...
Guidance is in fairly good agreement continuing to advertise widespread
significant rainfall through the weekend. A strong wedge of high
pressure will remain in place as a slow moving upper closed low digs
through the southeast US and drives low pressure through SC and GA
Sunday into Monday. This will generate abundant isentropic lift as
persistent low level southeasterly flow provides deep moisture
transport over the top of the wedge. Multi-day QPF totals will be near
4 inches east of the Blue Ridge, with 2 to 3 inch amounts to the west.
If this amount of rainfall occurs it will be sufficient to push area
waterways out of their banks, but will hold off on any watches at this
time until more exact timing and placement of heavy precipitation
presents itself. The slow movement of the low as it spins off the coast
will allow for only very slow improvement as precipitation gradually
tapers off west to east Monday and Tuesday.
Temperatures in the wedge will be a solid 10 to 20 degrees below normal
on Sunday. Combined with a stiff northeast breeze and lots of rainfall,
it will be feeling most unpleasant. Temperatures will slowly moderate
through the first part of next week with readings approaching normal by
Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 312 AM EDT Saturday...
A long wave upper trough will develop over the western and central
United States Wednesday and Thursday. This will steer the remnants of
our weekend storm system up the East Coast. Wide spread in the long
range guidance solutions after Thursday but overall looks like 500MB
pattern is amplifying with troughing in the west and ridging in the
east.
Models have a cold front stalling through the central United States
Wednesday through Friday, with the GFS on the east side of the
differing solutions. Given the building southeast ridge at the end of
next week WPC preference was closer the the 00Z ECMWF This keeps the
Mid Atlantic region dry Wednesday through Friday with above normal
temperatures.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 740 AM EDT Saturday...
Forecast not changed too much thinking mainly VFR to MVFR
outside of showers and storms but overall look for increasing
coverage of convection after midday with mainly MVFR to
occasional IFR with thunder in vicinity, especially southeast of
a line from BLF-FVX. Some strong storms possible toward DAN this
afternoon.
Tonight, keeping showers around with less thunder along with
vsbys in the MVFR to IFR range as well as cigs. Winds shift from
the southeast to southwest to northeast as front sags south
behind first area of convection late this afternoon.
Beyond midnight expect off and on rain heavy at times, with
generally sub-VFR conditions.
Extended Aviation Discussion...
No change in the pattern and looking wet with predominant sub-
VFR into Monday, with finally some improvements from west to
east Tuesday. Drier and warmer mid to late next week so mainly
VFR after early week.
&&
.HYDROLOGY...
As of 330 AM EDT SATURDAY...
After 4 to 5 days straight days this week with spotty mainly light
rainfall across the area, we are still looking at the possibility
of a more significant hydro event this weekend. Despite the semi-wet
week, antecedent conditions are fairly dry across the eastern 2/3 of
the CWA and generally about normal in the west. Moderate drought is
still depicted on the U.S. Drought Monitor across much of the piedmont
and Abnormally Dry over most of the Blue Ridge and surrounding area
with near normal conditions in the west. This suggests that we can
absorb more water than might be typical. 3-hour flash flood guidance
from the River Forecast Centers ranges generally from about 1.5 inches
in the west up to around 3 to 3.5 inches in the west, reflecting well
the drier conditions east of the mountains.
A slight risk for convective rainfall exceeding flash flood guidance
was issued by WPC earlier for Day 2 and Day 3 (through 12z Monday).
Pockets of minor advisory-type flooding cannot be ruled out in
convective storms which will be more likely today and Saturday and
further south in the CWA where instability may be much higher. Any
training convection over the same basins could produce pockets of
flash flooding. At this point the river forecast is purely QPF
based. Model QPFs have shown some decent run-to-run consistency over
the last few cycles providing more confidence that this will fulfill
expectations. Current WPC QPF in the day 1-3 period (today through
early Monday) period is generally about 2 to 4 inches, with the bulk
of it falling Saturday and Sunday and current WFO grids are close to
these numbers. The prolonged nature of the rainfall (48 to 72 hours)
will lessen the risk of serious river flooding (and flash flooding)
as runoff will be more spread out and less efficient.
The two best St. Louis University CIPS analogs to this event are
April 9-12, 2003 and March 28-30, 2010 both of which featured upper
lows over the southeastern U.S. Both events resulted in minor to
moderate river flooding on the Dan River but not on the New, James,
upper Tennessee or upper Roanoke Rivers. Ensemble river forecasts
from the GEFS ensemble are also highlighting the Dan and portions of
the Roanoke basins as the most likely to flood, suggesting a greater
likelihood for moderate or higher flooding but the NAEFS has been
consistently showing lower probabilities. The situation will be monitored
closely on future shifts for a possible Flood Watch.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...MBS
LONG TERM...AMS/MBS
AVIATION...DS/KK/WP
HYDROLOGY...MBS/PC
Hazardous weather outlook, Apr 22, 3:16 AM EST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
416 AM EDT Sat Apr 22 2017
NCZ001-002-018-VAZ007-009>018-022-023-WVZ042>044-230830-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Roanoke-Botetourt-Mercer-
Summers-Monroe-
416 AM EDT Sat Apr 22 2017
This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...Today and tonight.
Heavy rain showers and thunderstorms will occur this afternoon and
evening. Localized flooding is possible. In addition a few storms
could bring isolated wind damage.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A prolonged period of moderate to heavy rain is possible Sunday
through Monday. This may lead to minor flooding on streams and
rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ003>006-019-020-VAZ032>034-043>045-058-059-230830-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Henry-Pittsylvania-Campbell-Halifax-Charlotte-
416 AM EDT Sat Apr 22 2017
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.
.DAY ONE...Today and tonight.
Thunderstorms this afternoon may become severe with isolated damaging
winds and hail possible. Localized flooding will also be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A prolonged period of moderate to heavy rain is possible Sunday
through Monday. This may lead to minor flooding on streams and
rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ019-020-024-035-046-047-WVZ507-508-230830-
Alleghany VA-Bath-Rockbridge-Amherst-Appomattox-Buckingham-
Eastern Greenbrier-Western Greenbrier-
416 AM EDT Sat Apr 22 2017
This Hazardous Weather Outlook is for central Virginia, west
central Virginia and southeast West Virginia.
.DAY ONE...Today and tonight.
Heavy downpours this afternoon and tonight could lead to localized
flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A prolonged period of moderate to heavy rain is possible Sunday
through Monday. This rain may lead to minor flooding on streams and
rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
13 flood, 2 heavy rain, 1 flash flood. Local standard time, as filed.
Heavy Rain, Martinsville (C)
- When
- April 22, 7:00 AM EST to April 25, 7:00 AM EST
- Where
- Martinsville (C) County, Martinsville
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 36.680, -79.870
Storm total rainfall amounts of 5.16 and 5.33 inches were reported in Martinsville producing saturated soils that led to two downed trees on the mornings of the 25th and 26th. One tree was across Morningside Drive and another fell onto a house.
Flood, Tazewell
- When
- April 23, 4:30 PM EST to April 24, 9:00 AM EST
- Where
- Tazewell County, 0.83 mi NNW of Raven to 1.99 mi SW of Mouth of Laurel
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.091, -81.877
Old Kentucky Turnpike in Cedar Bluff was completely covered by flood waters from either Indian Creek or the Clinch River. Water flooded a basement causing an oil tank and hot water heater to overturn. Water was also reported up to the basement level of a home along Route 67 in Raven. The Clinch River gage at Richlands (RLRV2) crested at 10.68 feet at 0200 EST. Minor Flood stage is 10 feet.
Flood, Smyth
- When
- April 23, 5:30 PM EST to April 24, 5:30 AM EST
- Where
- Smyth County, 1.3 mi NW of Mt Carmel to 3.23 mi SW of Marion
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 36.861, -81.469
Significant flooding affected much of Smyth County, especially in the Marion to Chilhowie corridor. Chilhowie had flooding in the town park with the Middle Fork Holston River rising all the way across the park to Railroad Avenue. The water also reached across Highway 107 between Berry Metals and McDonald’s leading to a closure of that section of road. Old vehicles were under water at Berry’s and the water covered part of McDonald’s parking lot in the front and the back. Water came up to a church next to the town park and the field next to the Smyth County Tourism Center flooded. Flood waters damaged houses on both ends of town and several businesses on Main Street. The Middle Fork of the Holston River was reported to be flooding near the intersection of VA Route 622 and US Highway 11, about 1 mile from exit 50 off Interstate 81. Flooding was reported on Old Lake Road with a driver stranded in a vehicle. Fox Valley Road was also reported to be flooded and closed from the Middle Fork of the Holston River.
The Middle Fork Holston River USGS gage at Seven Mile Ford (SMFV2) crested at 6.57 feet (preliminary) early on the 24th. This was the highest reading on this gage since November 2003. According to USGS data the discharge of 6800 cfs at this gage has annual chance exceedance between 0.1 and 0.2 (between 5-year and 10-year return period).
Flood, Bland
- When
- April 23, 5:42 PM EST to April 24, 5:42 AM EST
- Where
- Bland County, 0.94 mi NNW of Rocky Gap to 0.81 mi WSW of Round Bottom
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.243, -81.103
Wolf Creek was reported out of its banks along Eagles Road.
Flash Flood, Smyth
- When
- April 23, 7:40 PM EST to 8:40 PM EST
- Where
- Smyth County, 2.16 mi SE of Mc Mullin to 1.56 mi SSE of Marion
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 36.800, -81.540
In the midst of ongoing longer-term flooding several additional roads were closed in the Chilhowie to Marion corridor after higher rainfall rates, up to 0.75 to 1.25 inches per hour moved across the area. Roads closed included Carlock Road north of Chilhowie, Fox Valley Road, Porter Valley Road, Old Lake Road and Scratch Gravel Road. This additional rainfall aggravated the ongoing flooding from several days of rain.
Flood, Pittsylvania
- When
- April 24, 12:00 AM EST to April 25, 6:00 PM EST
- Where
- Pittsylvania County, 3.17 mi WNW of New Design to 2.76 mi N of Worlds
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.646, -79.454
Up to 15 roads across Pittsylvania County were closed due to flooding or trees down.
Heavy Rain, Patrick
- When
- April 24, 12:00 AM EST to 1:36 PM EST
- Where
- Patrick County, 0.55 mi W of Elamsville
- Reported by
- Trained Spotter
- Coordinates
- 36.770, -80.210
Rainfall of 4.35 inches measured since midnight on April 24th.
Flood, Grayson
- When
- April 24, 3:42 AM EST to 3:42 PM EST
- Where
- Grayson County, 0.51 mi ESE of Stevens Creek to 0.6 mi ESE of Stevens Creek
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.727, -80.991
Eagle Bottom Road in Fries was reported closed due to high water, possibly from Eagle Bottom Creek. Several days of persistent rain preceded the flooding.
Flood, Pulaski
- When
- April 24, 4:00 AM EST to April 25, 8:00 PM EST
- Where
- Pulaski County, 0.11 mi SSE of Pulaski to 1.5 mi SSW of Dublin Arpt
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 37.049, -80.799
Flooding was reported in several parts of Pulaski County including Peak Creek and along parts of the New River. The Peak Creek IFLOWS gage (PCRV2) crested at 8.5 feet and caused some flooding upstream of the town of Pulaski in the Kersey Bottom area near Melborn and Crescent Streets. The low-water crossing at Lottier Bottom was closed due to water across the roadway. Several other roads in the county were closed due to high water.
Flood, Wythe
- When
- April 24, 4:50 AM EST to 6:50 PM EST
- Where
- Wythe County, 0.69 mi S of Porters Xrds
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.860, -80.980
Cripple Creek flooded a portion of Apperson Drive.
Flood, Montgomery
- When
- April 24, 5:00 AM EST to 11:00 PM EST
- Where
- Montgomery County, 3.2 mi NW of Kanodes Mill to 1.19 mi W of Mc Donalds Mill
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 37.265, -80.517
Flooding occurred across much of Montgomery County closing numerous roads and forcing the closure of county schools for the day. The Roanoke River at Lafayette (LAAV2) crested at 8.85 feet (Minor Flood stage - 8 ft) and the South Fork Roanoke at Shawsville crested at 5.19 feet (Minor Flood stage - 5 ft). The New River at Radford (RDFV2) rose quickly to flood stage late on the 24th and crested at 16.78 feet (Flood stage - 14 feet), somewhere close to a 5-year return frequency (0.2 annual exceedance probability).
Flood, Danville (C)
- When
- April 24, 6:00 AM EST to April 27, 12:00 PM EST
- Where
- Danville (C) County, 3.15 mi WSW of Danville to 0.61 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.572, -79.442
The forecast point on the Dan River at Danville (DVLV2) crested at 25.31 feet the highest stage since the New Years flood of January 1, 2007. This was just below the currently defined Major Flood Stage of 25.5 feet. Impacts were limited to some closed roads near the river and several buildings being partially flooded. The flood approached the 20-year return frequency (0.2 annual exceedance probability) according to USGS data.
Flood, Wythe
- When
- April 24, 8:00 AM EST to 10:00 PM EST
- Where
- Wythe County, 2.81 mi NW of Favonia to 1.03 mi NNW of Max Meadows
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.997, -81.218
Almost 20 different roads were closed or marked as dangerous across Wythe County.
Flood, Wythe
- When
- April 24, 8:15 AM EST to April 25, 1:30 AM EST
- Where
- Wythe County, 2.1 mi W of Max Meadows to 1.21 mi W of Max Meadows
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.968, -80.968
Max Meadows Road was closed due to flooding from Reed Creek. The Reed Creek USGS gage at Grahams Forge (GRHV2) crested at 7.36 feet (Minor Flood Stage - 6.5 feet) at 1630 EST. According to USGS studies the peak flow of 7910 cfs at this gage is a little below the 0.1 annual exceedance probability or 10-year return frequency.
Flood, Halifax
- When
- April 24, 6:00 PM EST to April 28, 6:00 PM EST
- Where
- Halifax County, 5.42 mi SW of Barksdale to 0.73 mi S of Barksdale
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 36.557, -79.229
The Dan River flooded in Halifax County through South Boston. Several roads were closed by the Dan River and other flooded streams. The USGS river gage near Paces (PCEV2) crested above the Major flood category threshold (27 feet), reaching 29.14 feet late day on the 26th . This was the highest crest since September 1996 during Hurricane Fran and 6th highest crest at Paces with data back to about 1940. It was approximately a 25-year return frequency per the USGS or a .04 annual exceedance probability. At the South Boston river gage the crest of 30.25 was also above the Major flood threshold of 29 feet, the highest level since March 2003 and 9th highest on record. There was significant flooding impacts in South Boston with roads closed and several businesses affected. A car lot lost 15 cars due to flooding, and damage across Halifax County was estimated to be in the hundreds of thousands of dollars. There were two water rescues conducted in Halifax county during this event. On Wednesday evening (4/26) a lady drove into high waters crossing Old Cluster Springs Road and became stranded. Early Thursday (4/27) morning another individual drove a vehicle into floodwaters near the Hyco River bridge and was swept off Lowery Road. The driver was able to escape without injury.
Flood, Charlotte
- When
- April 25, 12:00 PM EST to April 27, 6:00 AM EST
- Where
- Charlotte County, 2.63 mi WNW of Randolph to 2.79 mi W of Randolph
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.920, -78.740
Flooding developed along the Roanoke River with the river gage at Randolph (RNDV2) cresting just over 24 feet or Moderate Flood stage midday on the 26th.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 22, 2017$500,000 · EF1 · 6 events
- Flash Flood and Hail in Mississippi, April 22, 2017$294,000 · 1 in hail · 15 events
- Flash Flooding and Flooding in Tennessee, April 22 to 23, 20171 injured · $78,000 · 1.75 in hail · 31 events
- Tornadoes and Hail in Alabama, April 22, 2017EF1 · 14 events
- Hail and Damaging Winds in Tennessee, April 22, 20171.75 in hail · 9 events
- Hail and Damaging Winds in Virginia, April 22, 2017$9,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Tennessee, April 22 to 23, 2017$7,000 · 7 events
- Hail and Damaging Winds in Virginia, April 22, 2017$8,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Tennessee, April 22, 20171.75 in hail · 6 events
- Hail and Damaging Winds in North Carolina, April 22, 2017$9,000 · 1 in hail · 5 events
- Damaging Winds in Alabama, April 22, 201750 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 22, 201752 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694852, 686467, 686474, 686470, 687095, 694646, 694845, 686710, 694683, 686714, 694622, 694629, 694625, 686722, 694651, 694654.